Oklahoma, 2014Flash Flood in Oklahoma, September 11, 2014
September 11, 2014 · NWS SHV · 1 event in 1 county or zone
Atmospheric moisture pooled along and ahead of a slow moving cold front across McCurtain County in Southeast Oklahoma as well as Howard and Sevier Counties in Southwest Arkansas. Weak steering currents resulted in heavy rainfall rates with these storms training across the same general areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Atmospheric moisture pooled along and ahead of a slow moving cold front across McCurtain County in Southeast Oklahoma as well as Howard and Sevier Counties in Southwest Arkansas. Weak steering currents resulted in heavy rainfall rates with these storms training across the same general areas. The result was reports of flash flooding across McCurtain County and Sevier County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 8:31 AM CST, 29 minutes earlier.
Area forecast discussion, Sep 11, 8:31 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT THU SEP 11 2014
.UPDATE...
HAVE UPDATED THE FORECAST TO MENTION HEAVY RAINFALL POSSIBLE IN
THE AREAS ALONG AND NEAR THE I-30 CORRIDOR. WPC HAS OUTLOOKED THE
AREA FOR HEAVY RAINFALL AND FLASH FLOODING LIKELY...NEW FORECAST
IS ALREADY OUT...
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 73 88 65 83 / 40 40 50 30 20
MLU 95 72 88 65 86 / 30 30 50 40 20
DEQ 84 68 77 60 77 / 60 50 70 20 10
TXK 90 71 81 63 80 / 60 50 60 30 10
ELD 91 70 86 63 81 / 50 40 60 30 20
TYR 91 73 86 64 82 / 40 50 50 20 20
GGG 94 73 88 64 82 / 40 40 50 30 20
LFK 95 74 89 69 83 / 20 30 50 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
35
Hazardous weather outlook, Sep 11, 4:49 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 AM CDT THU SEP 11 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
549 AM CDT THU SEP 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 30 THIS MORNING. THE STORMS WILL GRADUALLY WORK FURTHER
SOUTH THIS AFTERNOON AND EVENING ALONG A COLD FRONT. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE
STRONG WIND GUSTS...VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY INTO TUESDAY. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
Flash Flood, McCurtain
- When
- September 11, 9:00 AM CST to 11:00 AM CST
- Where
- McCurtain County, 0.96 mi NW of Eagletown to 1.02 mi NNE of Eagletown
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.039, -94.583
Several roads were underwater and closed with swift water washing a truck off the road in Eagletown, Oklahoma.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Mississippi, September 11, 2014$2.0 million · 1 event
- Flash Flooding in Tennessee, September 11, 2014$1.1 million · 3 events
- Flash Flooding and Damaging Wind in New Mexico, September 11 to 12, 2014$16,000 · 7 events
- Heavy Rain in Texas, September 11, 20141 injured · 3 events
- Flash Flooding in Kentucky, September 11, 2014$6,000 · 5 events
- Flash Flood and Hail in New Mexico, September 11, 20141.5 in hail · 3 events
- Waterspout in South Atlantic Coastal Waters, September 11, 20141 event
- Flash Flood in Arkansas, September 11, 20141 event
- Flash Flood in Alabama, September 11, 20141 event
- Waterspout in Gulf of Mexico, September 11, 20141 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 11, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537563.